Lexapro, also known as Escitalopram Oxalate, is a prescription medication that is often given to patients to help treat depression and anxiety. It works by increasing a chemical known as serotonin. Serotonin is located in your brain and is responsible for blocking the feelings associated with both depression and anxiety. Unfortunately, exactly how the medication interacts with your body and brain is not known.
What we do know however, is that it has been able to help people deal with their anxiety and their depression. That of course is a good thing.
All drugs in the United States has a classification. Lexapro is classified as a SSRI or selective serotonin re-uptake inhibitor. And as stated before, it is usually prescribed to treat a Major Depressive Disorder such as anxiety or depression. And according to the Food and Drug Administration, Lexapro is approved to be used by both adults and teens between the ages of 12 and 17.
Now let’s get to the topic at hand. You are reading this article because you want to know if Lexapro can help you lose weight. In one word yes, Lexapro can help you lose weight. However, it is not a quick fix like many people are seeking these days.
As a matter of fact, according to the Mayo Clinic it can take as long as 8 weeks for Lexapro to become effective. So it can take quite a while to see any real results. There are also side effects associated with taking Lexapro to lose weight. Some of those side effects will take several weeks to improve. It is best you speak with your doctor to find ways to minimize those side effects.
If you are currently taking antidepressants there is a good chance you will regain any weight you lose. You will also continue to gain even more weight in the process.
You also need to think about how Lexapro will interact with other medications you may be taking. Some drug interactions are what cause the weight loss in the first place. So what if you stop taking one of those medications? Will you still be able to lose weight with Lexapro?
That’s a question you have to ask your doctor. If you already take triptans or 5 hydroxtryptamine receptor agonist medications to treat migraines and you start taking Lexapro with it, it can lead to serotonin syndrome. When Lexapro and triptans mix it can vomiting and nausea.
And as we all know, when you vomit you lose weight. So are you really losing weight because of Lexapro or because of what it makes you do? Again, that’s a question you need to ask your doctor. The Food and Drug Administration makes it very clear you need to discuss any and all possible side effects with your doctor or pharmacist in advance. Weight loss due to nausea or vomiting is one of the side effects that occur as a result of generic Lexapro mixing with another medication.
It can be very dangerous if you end up losing too much weight because of all the vomiting. If after 6 weeks you don’t see any signs of weight loss, speak to your doctor about taking an alternative medication. If some cases all you need is a dosage adjustment. Always take the medication as it is prescribed by your doctor. Never take more thinking it will help you lose more weight. If anything it will just lead to you damaging your body.
If the doctor feels you should no long be taking the medication, you will be taken off. Please do not stop taking this medication on your own.
It is very important you speak with your doctor first. Even if you aren’t getting the weight loss results you hoped for. NEVER just stop taking the medication on your own. There is a proper way you go about taking yourself off the medication. If you just stop the medication you may have to deal with some negative side effects.
To avoid those side effects speak with your doctor and he or she will show you how to properly stop taking the medication. Usually you will need to wean yourself off of it depending on the dosage you were taking. By weaning yourself off of the medication you won’t have to worry about any severe withdrawal symptoms.
If you are interested in learning more about Lexapro online for weight loss, speak to your doctor. He, or she, will be able to discuss your options with you and decide whether or not Lexapro is a good choice for you.